MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM ENDOSCOPE MODEL EG-760R; GASTROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

FUJIFILM CORPORATION FUJIFILM ENDOSCOPE MODEL EG-760R; GASTROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number EG-760R
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On february 21, 2024, fujifilm corporation became aware of a complaint involving eg-760r.The customer found out the first balloon dilator would not pass during procedure (upper endoscopy), ready to dilate.The second balloon dilator passed and that is when black plastic piece noticed in patient esophagus.Black piece was then removed from the patient body and then passed the balloon dilator again and dilated the patient esophagus.There was no harm to the patient.
 
Additional Manufacturer Narrative
The local service center inspected the subject endoscope and found that the forceps tube had buckled and the distal end was damaged.Detailed information on the black plastic piece that fell into the patient's esophagus, including the actual piece, a photograph, and its size, was not available, and fujifilm could not determined what the black plastic piece was.Although it is difficult to identify the foreign object, since the event was confirmed after the balloon dilator insertion failure occurred, it is believed to have originated from a medical device (either an instrument used in combination during the procedure or a fragment of an endoscope damage).
 
Additional Manufacturer Narrative
Corrected primary unique device identifier (udi) in the section d4.

Brand Name
FUJIFILM ENDOSCOPE MODEL EG-760R
Common Device Name
GASTROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
Manufacturer (Section G)
FUJIFILM HEALTHCARE MANUFACTURING SANO OFFICE
700 konaka-cho
sano city, tochigi 327-0 001
JA   327-0001
Manufacturer Contact
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8-538
MDR Report Key18948359
Report Number3001722928-2024-00010
Device Sequence Number20602627
Product Code FDS
UDI-Device Identifier04547410358667
UDI-Public(01)04547410358667(11)210701
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K172916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEG-760R
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown